Drought, Pushmataha
- When
- May 1, 12:00 AM CST to May 10, 12:00 AM CST
- Where
- Pushmataha forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 34.416, -95.376 (the zone’s center; the record gives no point)
Long term drought conditions in eastern Oklahoma were in the severe drought (D2) category at the beginning of May 2006 but had improved into the moderate drought (D1) category by the 10th of the month as a result of several widespread, heavy rain events that occurred early in the month. Moderate drought (D1) conditions continued throughout the remainder of May 2006.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Long term drought conditions in eastern Oklahoma were in the severe drought (D2) category at the beginning of May 2006 but had improved into the moderate drought (D1) category by the 10th of the month as a result of several widespread, heavy rain events that occurred early in the month. Moderate drought (D1) conditions continued throughout the remainder of May 2006. Some of the heavier rainfall amounts recorded during the month included 7.79 inches in Antlers OK, 6.56 inches in Tahlequah OK, 5.92 inches in Westville OK, 5.47 inches at Spavinaw Dam OK, 5.33 inches in Jay OK, 5.31 inches in Scipio OK, and 5.04 inches in Wilburton OK. Normal precipitation for eastern Oklahoma for the month of May averages from about 4.4 inches in Washington County to about 6.4 inches in Le Flore County. By the end of the month, all major reservoirs were near their normal pools except Eufaula and Beaver, which were just below 80 percent of their normal pools.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 30, 7:45 PM CST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 845 PM CDT SUN APR 30 2006 .DISCUSSION... WATER VAPOR IMAGES CONFIRM H5 VORT MAX SHOWN BY MODELS. THIS VORT MAX WAS SOUTH OF WICHITA AT 1Z AND SHOULD MOVE ACROSS TULSA TO NEAR SILOAM SPRINGS BY 1 AM. EXPECT CONVECTION TO REMAIN SOUTHEAST OF THIS VORT MAX...SO EXPECT THE CONVECTION TO END OVER NORTHEAST OKLAHOMA BY MIDNIGHT AND OVER NORTHWEST ARKANSAS A FEW HOURS AFTER THAT. AS SURFACE TEMPERATURES COOL...EXPECT AIRMASS TO BECOME MORE STABLE AND SEVERITY OF STORMS TO LESSEN. SECOND LINE OF STORMS HAS DEVELOPED JUST TO THE EAST OF CLAREMORE INTO WESTERN WAGONER COUNTY. EXPECT THESE STORMS TO CONTINUE TO THE SOUTHEAST AND WILL MAKE SOME ADJUSTMENTS TO THE POPS FOR THIS. PLAN NO CHANGES TO TEMPS OVERNIGHT. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 6 LONG TERM FORECASTER ID= 2
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1225 AM CDT MON MAY 1 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1225 AM CDT MON MAY 1 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER EXPECTED. DISCUSSION... SHOWERS AND THUNDERSTORMS OVER NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS EVENING HAVE DIMINISHED AND WERE MOVING EAST OUT OF THE AREA AS THE ASSOCIATED UPPER DISTURBANCE EXITS THE AREA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...SEVERE THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE OFF AND ON THROUGH MUCH OF THE WEEK AS A SERIES OF WEAK DISTURBANCES BYPASSES THE AREA MAINLY TO THE NORTH AND A SURFACE BOUNDARY APPROACHES...THEN MOVES THROUGH THE AREA BY MID TO LATE IN THE WEEK. AVAILABLE INSTABILITY AND EXPECTED WIND SHEAR PROFILES SUGGEST THAT A SEVERE WEATHER THREAT COULD DEVELOP BY MONDAY AFTERNOON INTO MONDAY NIGHT...AND AGAIN BY LATE TUESDAY INTO WEDNESDAY. EMERGENCY MANAGEMENT PLANNING STATEMENT... LATER FORECASTS SHOULD BE CLOSELY MONITORED FOR THE POTENTIAL FOR SEVERE WEATHER MONDAY AND MONDAY NIGHT...AND AGAIN LATE TUESDAY INTO WEDNESDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1011 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM HAIL CHOUTEAU 36.19N 95.34W
04/30/2006 E0.75 INCH MAYES OK EMERGENCY MNGR
1002 PM HAIL 3 N CHOUTEAU 36.23N 95.34W
04/30/2006 E1.00 INCH MAYES OK EMERGENCY MNGR
&&
BASSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1021 PM CDT SUN APR 30 2006
OKZ063-010400-
DELAWARE OK-
1021 PM CDT SUN APR 30 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
DELAWARE
AT 1021 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 10 MILES NORTHWEST OF LEACH TO 9 MILES WEST OF
LEACH...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...LEACH...TWIN OAKS...KANSAS...COLCORD AND
WEST SILOAM SPRINGS.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1022 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL SALINA 36.29N 95.15W
04/30/2006 E0.75 INCH MAYES OK LAW ENFORCEMENT
VIA MAYES COUNTY EM
&&
BASSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1028 PM CDT SUN APR 30 2006
OKZ070-010415-
MUSKOGEE OK-
1028 PM CDT SUN APR 30 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
MUSKOGEE
AT 1028 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2
MILES NORTHWEST OF KEEFETON...MOVING EAST AT 45 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...KEEFETON...BRAGGS AND
WEBBERS FALLS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1038 PM CDT SUN APR 30 2006
OKZ069-010430-
ADAIR OK-
1038 PM CDT SUN APR 30 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1130 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
ADAIR
AT 1038 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 13 MILES NORTH OF PROCTOR TO 7 MILES SOUTHWEST OF
PROCTOR...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...MARIETTA...BARON...CHRISTIE...PROCTOR...
WESTVILLE...BALLARD AND WATTS.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1058 PM CDT SUN APR 30 2006
ARZ010-010430-
WASHINGTON AR-
1058 PM CDT SUN APR 30 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1130 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
WASHINGTON
AT 1058 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES NORTHWEST OF WEDINGTON TO 4 MILES
NORTHWEST OF LINCOLN TO 6 MILES WEST OF MORROW...MOVING EAST AT 40
MPH.
A LARGE PORTION OF WASHINGTON COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 1130 PM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.The national radar mosaic for the moment the first event began.
25 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508310, 5508311, 5508312, 5508313, 5508314, 5508315, 5508316, 5508317, 5508318, 5508319, 5508320, 5508321, 5508322, 5508323, 5508324, 5508325, 5508326, 5508327, 5508328, 5508329, 5508330, 5508331, 5508332, 5508333, 5508334.